| Model Number |
UM-986 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/14/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an outpatient eyelid and conjunctival laceration suturing procedure, the suture broke while the first stitch was being tightened and the knot tied.The physician had not applied excessive traction.After assessing that the remaining suture could still be used, the physician continued the suturing with the same needle, reinserting it at the same site.Particular attention was given to the tension during subsequent knot tying to prevent further breakage while ensuring the knots were secure until the suturing was completed.As a result, the procedure was slowed and required approximately twice the usual time.The surgical time was extended but not more than 30 minutes.